Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 465, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Dec 4, 2017, 4:29 PM CST for 4 counties in Oklahoma. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 4, 2017, 4:29 PM CST (22:29 UTC)
- Expired
- Dec 4, 2017, 5:15 PM CST
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 4:55 PM CST | TSTM WND GST 58 | 1 S Webbers Falls, OK | |
| Dec 4, 5:13 PM CST | HAIL 1.25 | Vian, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 3:39 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WUUS54 KTSA 042229
SVRTSA
OKC061-091-101-135-042315-
/O.NEW.KTSA.SV.W.0465.171204T2229Z-171204T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
429 PM CST MON DEC 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Haskell County in southeastern Oklahoma...
Northeastern McIntosh County in southeastern Oklahoma...
Northwestern Sequoyah County in east central Oklahoma...
Southeastern Muskogee County in east central Oklahoma...
* Until 515 PM CST
* At 429 PM CST, a severe thunderstorm was located 3 miles southwest
of Warner, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Warner... Vian...
Gore... Webbers Falls...
Tamaha... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 269 and
300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3536 9542 3554 9546 3564 9501 3564 9492
3538 9488
TIME...MOT...LOC 2229Z 260DEG 34KT 3547 9535
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
723
WWUS54 KTSA 042238
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
438 PM CST MON DEC 4 2017
OKC091-042248-
/O.CAN.KTSA.SV.W.0465.000000T0000Z-171204T2315Z/
McIntosh OK-
438 PM CST MON DEC 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern and east central Oklahoma.
LAT...LON 3540 9533 3554 9533 3564 9501 3564 9492
3538 9488
TIME...MOT...LOC 2238Z 258DEG 31KT 3549 9527
$$
OKC061-101-135-042315-
/O.CON.KTSA.SV.W.0465.000000T0000Z-171204T2315Z/
Haskell OK-Sequoyah OK-Muskogee OK-
438 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR NORTHEASTERN HASKELL...NORTHWESTERN SEQUOYAH AND SOUTHEASTERN
MUSKOGEE COUNTIES...
At 438 PM CST, a severe thunderstorm was located near Warner, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Warner... Vian...
Gore... Webbers Falls...
Tamaha... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 276 and
300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3540 9533 3554 9533 3564 9501 3564 9492
3538 9488
TIME...MOT...LOC 2238Z 258DEG 31KT 3549 9527
HAIL...1.00IN
WIND...60MPH
$$830
WWUS54 KTSA 042302
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
502 PM CST MON DEC 4 2017
OKC101-042312-
/O.CAN.KTSA.SV.W.0465.000000T0000Z-171204T2315Z/
Muskogee OK-
502 PM CST MON DEC 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKOGEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern and east central Oklahoma.
LAT...LON 3540 9509 3541 9508 3545 9507 3546 9505
3546 9508 3549 9510 3550 9512 3553 9513
3556 9513 3564 9501 3564 9492 3538 9488
TIME...MOT...LOC 2302Z 267DEG 27KT 3549 9504
$$
OKC061-135-042315-
/O.CON.KTSA.SV.W.0465.000000T0000Z-171204T2315Z/
Haskell OK-Sequoyah OK-
502 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR NORTHEASTERN HASKELL AND NORTHWESTERN SEQUOYAH COUNTIES...
At 502 PM CST, a severe thunderstorm was located 4 miles west of
Vian, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Vian... Gore...
Tamaha... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 289 and
300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3540 9509 3541 9508 3545 9507 3546 9505
3546 9508 3549 9510 3550 9512 3553 9513
3556 9513 3564 9501 3564 9492 3538 9488
TIME...MOT...LOC 2302Z 267DEG 27KT 3549 9504
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 3:37 PM CST, 52 minutes earlier.
Area forecast discussion, Dec 4, 3:37 PM CST, 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 337 PM CST Mon Dec 4 2017 .DISCUSSION... Strong cold front was located across western Osage county and extended southwest to near OKC at 3 pm. Diffuse dry line near Highway 75 with around 1000 j/kg of surface based cape analyzed ahead of these boundaries over far eastern OK, enough to support at least some organized updrafts given seasonably strong deep layer wind shear. The main threat will be straight-line winds but a brief window may exist for rotating storms into early evening. Front will eventually overtake dry line and sweep through southeast OK and west central AR before 06z, with gusty north winds ushering in much cooler air after record highs in some places this afternoon. Beyond tonight, a much more amplified upper air pattern will take hold for several days with near meridional flow over the plains. This will bring a few more dry cold fronts south during the upcoming week, though the brunt of the coldest air does figure to remain to our northeast, with only a couple of glancing blows of Arctic air. Thus expect temperatures to average out near or a little below normal through the weekend, with medium range models all indicating a warm up by Sunday. && .PRELIMINARY POINT TEMPS/POPS... TUL 32 51 32 55 / 0 0 0 0 FSM 41 50 32 57 / 90 0 0 0 MLC 37 48 29 56 / 50 0 0 0 BVO 31 51 25 55 / 0 0 0 0 FYV 34 45 27 52 / 80 0 0 0 BYV 34 46 32 51 / 90 0 0 0 MKO 35 48 31 55 / 40 0 0 0 MIO 33 50 29 51 / 20 0 0 0 F10 36 49 31 55 / 20 0 0 0 HHW 44 52 32 58 / 70 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....14
Hazardous weather outlook, Dec 4, 11:58 AM CST, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1158 AM CST Mon Dec 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1158 AM CST Mon Dec 4 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...After 4 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...All eastern Oklahoma and northwest Arkansas. ONSET...Ongoing this afternoon through tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Along and west of Highway 75. ONSET...Ongoing. DISCUSSION... Unseasonably warm temperatures and gusty winds will prevail this afternoon ahead of a strong cold front. The front will move into northeast Oklahoma by mid afternoon and push east of northwest Arkansas around midnight. Scattered thunderstorms are expected to develop along the front, primarily southeast of Interstate 44. Instability will be low, however winds aloft will be strong and sufficient for isolated damaging wind potential with the strongest storms. Wind shear in the lowest levels may be sufficient to produce a brief tornado across far eastern Oklahoma and northwest Arkansas late this afternoon and evening, however sustained updrafts will be difficult to maintain given the speed and orientation of the cold front. Once the front passes, winds will remain gusty and will create a brief window of heightened fire weather potential this afternoon, generally west of Highway 75 across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... Noticeably colder temperatures will follow the cold front and prevail for the remainder of the week. A secondary cold front will arrive later in the week keeping temperatures below normal into next weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 4, 4:07 PM CST, 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 407 PM CST MON DEC 4 2017 OKZ073-042245- Pittsburg OK- 407 PM CST MON DEC 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG COUNTY UNTIL 445 PM CST... At 407 PM CST, a strong thunderstorm was located near Haywood, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Mcalester... Hartshorne... Krebs... Savanna... Crowder... Alderson... Haywood... Blocker... Arrowhead State Park... Haileyville... Arpelar... Dow... Bache... A severe thunderstorm watch remains in effect until 900 PM CST for southeastern Oklahoma. LAT...LON 3478 9607 3500 9606 3517 9552 3484 9552 TIME...MOT...LOC 2207Z 249DEG 31KT 3489 9599
Special weather statement, Dec 4, 4:09 PM CST, 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 409 PM CST MON DEC 4 2017 OKZ070-071-042300- Muskogee OK-McIntosh OK- 409 PM CST MON DEC 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND CENTRAL MUSKOGEE COUNTIES UNTIL 500 PM CST... At 409 PM CST, a strong thunderstorm was located near Checotah, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Checotah... Warner... Webbers Falls... Oktaha... Braggs... Rentiesville... Greenleaf State Park... Lake Eufaula State Park... Keefeton... Onapa... This includes Interstate 40 in Oklahoma between mile markers 258 and 286. A severe thunderstorm watch remains in effect until 900 PM CST for southeastern and east central Oklahoma. LAT...LON 3539 9562 3553 9567 3572 9515 3543 9513 TIME...MOT...LOC 2209Z 249DEG 31KT 3546 9556
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:07 PM CST | Special Weather Statement | TSA | Pittsburg | 38 min |
| Dec 4, 4:09 PM CST | Special Weather Statement | TSA | Muskogee | 51 min |
| Dec 4, 4:37 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 23 min |
| Dec 4, 4:50 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 40 min |
| Dec 4, 5:01 PM CST | Special Weather Statement | TSA | Haskell | 29 min |
| Dec 4, 5:13 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Dec 4, 5:23 PM CST | Special Weather Statement | TSA | Latimer | 37 min |
| Dec 4, 5:30 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 30 min |
| Dec 4, 5:55 PM CST | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 2 hr |
| Dec 4, 5:57 PM CST | Special Weather Statement | TSA | Pushmataha | 33 min |
| Dec 4, 5:59 PM CST | Special Weather Statement | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.